MAUDE Adverse Event Report: AESCULAP AG UNIVATION F MENISCAL COMP.T2 RM/LM 9MM; KNEE ENDOPROSTHESES

AESCULAP AG UNIVATION F MENISCAL COMP.T2 RM/LM 9MM; KNEE ENDOPROSTHESES
Model Number NL483
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Disorder (2373); Ambulation or Postural Difficulties (2544)
Date of Event 03/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).When additional information, or investigation results become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that there was an issue with an issue knee implant, left side.Initially, an orthoscopic procedure was performed on (b)(6) 2015.A partial knee replacement was done on (b)(6) 2016.Multiple office visits made because of severe pain.The patient continued to experience pain and consulted another surgeon.A new doctor ordered a 3d bone scan, and it was noted that the components were loose.A revision surgery was necessary.The patient underwent a full knee revision on (b)(6) 2017.The patient was unable to walk without a limp, and does not have full mobility of the knee due to continuous surgeries and scar tissue.The patient was also unable to return to work.The adverse event is filed under xc reference: (b)(4).Involved components: no186z (as univation xf femur cemented f2 lm); no163z as univation xf tibia cemented t2 lm); nl483 (univation f meniscal comp.T2 rm/lm 9mm).Associated medwatches: 2916714-2020-00646; 2916714-2020-00702.
 
Additional Manufacturer Narrative
B5, b6, b7 updated: extensive medical history provided and reviewed.E1 - updated reporter.Investigation results: to date there is no device available for investigation.Therefore, no investigation possible.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The current failure rate is within the risk analysis and therefore acceptable.Conclusion and measures / preventive measures: on the basis of the current information and without the product for investigation, a clear conclusion can not be drawn.There is no indication for a material defect, manufacturing failure or design error on the basis of the device history record.For further investigations we need the product for examination.Based on the investigations and results of the 8d report a capa is not necessary.
 
Event or Problem Description
Update: (b)(6) 2016 procedure - left knee medial unicompartmental arthroplasty.Normal operative course.(palacos bone cement).(b)(6) 2017 preop dx: failed unicompartmental total knee (partial knee) - nickel allergy noted.Indications: significant stiffness and pain, degenerative changes on the other side and patient has requested conversion to a total knee arthroplasty.History: conservative pain treatments have failed; steroid injection in the office with temporary relief; x-ray results showed no obvious signed of loosening, wear or failure.Procedure: revision of left knee; removal of previous knee implant without significant bone loss; replaced with non-aesculap products.3/26-3/28/19 hospital admission for prosthesis pain (imaging order.Diagnosis - possible infection/inflammatory reaction due to internal prosthetic device, implant, and/or graft) - 2nd bone scan.The patient is currently unable to walk without a limp and does not have full mobility of her knee due to continuous surgeries and scar tissue.The patient is unable to return to work.Associated medwatch: 2916714-2020-00646, 2916714-2020-00702, 2916714-2020-00703.

Brand Name
UNIVATION F MENISCAL COMP.T2 RM/LM 9MM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10907712
Report Number2916714-2020-00703
Device Sequence Number19637666
Product Code JWH
UDI-Device Identifier04046963080471
UDI-Public4046963080471
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
Report Date (Section F) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/01/2019
Device Model NumberNL483
Device Catalogue NumberNL483
Device Lot Number52030895
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/18/2020
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight93
Date Report Sent to FDA12/10/2020